Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 146, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 6, 2012, 5:28 PM CDT for 4 counties in Tennessee. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2012, 5:28 PM CDT (22:28 UTC)
- Expired
- May 6, 2012, 6:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cheatham County, TN, Davidson County, TN, Robertson County, TN, Sumner County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 5:35 PM CDT | HAIL 0.88 | 6 S Springfield, TN | COUPLED WITH 40 MPH WINDS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1612 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
338
WUUS54 KOHX 062228
SVROHX
TNC021-037-147-165-062300-
/O.NEW.KOHX.SV.W.0146.120506T2228Z-120506T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
528 PM CDT SUN MAY 6 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ROBERTSON COUNTY IN MIDDLE TENNESSEE...
SOUTHWESTERN SUMNER COUNTY IN MIDDLE TENNESSEE...
NORTHERN CHEATHAM COUNTY IN MIDDLE TENNESSEE...
NORTH CENTRAL DAVIDSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 600 PM CDT
* AT 527 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL.
THE STORM WAS NEAR GREENBRIER...MOVING SOUTH AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SPRINGFIELD...RIDGETOP...MILLERSVILLE...GREENBRIER AND
GOODLETTSVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. MOVE INDOORS IMMEDIATELY! REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3638 8663 3622 8686 3637 8721 3643 8717
3642 8715 3644 8715 3646 8712 3646 8713
3653 8712 3665 8705 3665 8678
TIME...MOT...LOC 2228Z 009DEG 5KT 3640 8692
$$
TB12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 4:53 PM CDT, 35 minutes earlier.
Area forecast discussion, May 6, 4:53 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 453 PM CDT SUN MAY 6 2012 .UPDATE...UPDATED ZFP TO ADD A LATE AFTERNOON GROUP, INCREASE POPS A BIT ALONG AND NEAR THE I-24 CORRIDOR, AND TO MENTION POSSIBILITY OF ISOLATED STORMS WITH LARGE HAIL. OTHERWISE, NO CHANGE. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, May 6, 5:24 AM CDT, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 524 AM CDT SUN MAY 6 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-071030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 524 AM CDT SUN MAY 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT WITH A WEAK SURFACE BOUNDARY REMAINING OVER THE AREA...ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. STORMS MAY PRODUCE HAIL UP TO ONE INCH AND GUSTY TO DAMAGING WIND. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TENNESSEE LATER MONDAY INTO EARLY TUESDAY AS A COLD FRONT MOVES INTO THE REGION. SEVERE STORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 07
In the hours before
Local storm report, May 6, 4:31 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
431 PM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL NASHVILLE 36.17N 86.78W
05/06/2012 E0.88 INCH DAVIDSON TN TRAINED SPOTTER
DOWNTOWN NASHVILLE NEAR THE INTERSECTION OF 2ND AND
PEABODY
&&
ROSESpecial weather statement, May 6, 4:34 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 434 PM CDT SUN MAY 6 2012 TNZ059-062200- WILLIAMSON- 434 PM CDT SUN MAY 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WILLIAMSON COUNTY... AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES EAST OF FRANKLIN...MOVING SOUTHEAST AT 5 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3587 8663 3579 8678 3594 8689 3600 8672 TB12
Local storm report, May 6, 4:35 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
435 PM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL NASHVILLE 36.17N 86.78W
05/06/2012 E1.00 INCH DAVIDSON TN TRAINED SPOTTER
DOWNTOWN NEAR THE CORNER OF 2ND AND PEABODY
&&
ROSELocal storm report, May 6, 4:38 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
438 PM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
05/06/2012 DAVIDSON TN TRAINED SPOTTER
SMALL TREES DOWN AT 8TH AND WEDGEWOOD
&&
ROSESpecial weather statement, May 6, 4:40 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
440 PM CDT SUN MAY 6 2012
TNZ007-008-062215-
ROBERTSON-SUMNER-
440 PM CDT SUN MAY 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR ROBERTSON AND SUMNER COUNTIES...
AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WHITE HOUSE...OR 10 MILES EAST OF
SPRINGFIELD...MOVING SOUTHEAST AT 5 MPH.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3665 8664 3638 8660 3638 8673 3641 8675
3638 8678 3639 8690 3639 8691 3664 8702
TB12Special weather statement, May 6, 5:03 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
503 PM CDT SUN MAY 6 2012
TNZ059-062-075-062300-
BEDFORD-RUTHERFORD-WILLIAMSON-
503 PM CDT SUN MAY 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...RUTHERFORD AND
WILLIAMSON COUNTIES...
AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS NEAR NOLENSVILLE...OR 12 MILES WEST
OF MURFREESBORO...MOVING SOUTHWEST AT 10 MPH.
PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3567 8664 3569 8664 3571 8669 3580 8682
3601 8674 3580 8619 3569 8623 3568 8625
3566 8624 3544 8631
TB12The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 12:48 AM CDT | Special Weather Statement | OHX | Benton, Houston, Humphreys, Perry, Stewart | 57 min |
| May 6, 1:53 AM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 48 min |
| May 6, 1:56 AM CDT | Severe Thunderstorm Warning | OHX | Houston, Stewart | 27 min |
| May 6, 2:32 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery | 28 min |
| May 6, 3:06 AM CDT | Special Weather Statement | OHX | Bedford, Benton, Cheatham, Davidson, Dickson, Hickman and 15 more | 54 min |
| May 6, 4:50 AM CDT | Special Weather Statement | OHX | Bedford, Cannon, Coffee, Giles, Hickman, Lawrence and 6 more | 55 min |
| May 6, 5:39 AM CDT | Special Weather Statement | OHX | Stewart | 66 min |
| May 6, 3:51 PM CDT | Special Weather Statement | OHX | Montgomery | 24 min |
| May 6, 4:10 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 35 min |
| May 6, 4:16 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 29 min |
| May 6, 4:22 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Rutherford | 23 min |
| May 6, 4:34 PM CDT | Special Weather Statement | OHX | Williamson | 26 min |
| May 6, 4:40 PM CDT | Special Weather Statement | OHX | Robertson | 35 min |
| May 6, 4:51 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 24 min |
| May 6, 4:54 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 36 min |
| May 6, 4:57 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 33 min |
| May 6, 5:03 PM CDT | Special Weather Statement | OHX | Rutherford | 57 min |
| May 6, 5:22 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 23 min |
| May 6, 5:45 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 30 min |
| May 6, 5:58 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Williamson | 32 min |
| May 6, 6:48 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 27 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.